Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 44, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 25, 2005, 4:00 PM MDT for Tooele County, Utah. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2005, 4:00 PM MDT (22:00 UTC)
- Expired
- Jun 25, 2005, 4:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 72 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:15 PM MDT | HAIL 0.75 | Tooele, UT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 12:55 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 3065 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 252200
SVRSLC
UTC045-252245-
/O.NEW.KSLC.SV.W.0044.050625T2200Z-050625T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 PM MDT SAT JUN 25 2005
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TOOELE COUNTY IN UTAH
THIS INCLUDES THE CITIES OF...TOOELE...GRANTSVILLE
* UNTIL 445 PM MDT
* AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF TOOELE...
AND MOVING NORTH AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TOOELE BY 420 PM MDT
GRANTSVILLE BY 425 PM MDT
STANSBURY PARK BY 435 PM MDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4031 11262 4025 11233 4072 11221 4107 11251
4104 11265
$$
SEAMAN3 follow-up statements
000
WWUS55 KSLC 252212
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 PM MDT SAT JUN 25 2005
UTC045-252245-
/O.CON.KSLC.SV.W.0044.000000T0000Z-050625T2245Z/
TOOELE UT-
411 PM MDT SAT JUN 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MDT FOR
NORTHEASTERN TOOELE COUNTY...
AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STOCKTON...OR ABOUT 9
MILES SOUTH OF GRANTSVILLE...MOVING NORTH AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRANTSVILLE AND 6 MILES WEST OF TOOELE BY 420 PM MDT
ERDA BY 425 PM MDT
STANSBURY PARK BY 430 PM MDT
LAKE PT BY 435 PM MDT
THIS STORM IS COLLAPSING...AND IS LIKELY PRODUCING MICROBURST WINDS
ACROSS TOOELE VALLEY. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR UTAH AND SOUTHWEST WYOMING.
LAT...LON 4031 11262 4025 11233 4072 11221 4107 11252
4104 11265
$$
SEAMAN000
WWUS55 KSLC 252228
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
426 PM MDT SAT JUN 25 2005
UTC045-252245-
/O.CON.KSLC.SV.W.0044.000000T0000Z-050625T2245Z/
TOOELE UT-
426 PM MDT SAT JUN 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MDT FOR
NORTHEASTERN TOOELE COUNTY...
AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ERDA...OR ABOUT NEAR
TOOELE...MOVING NORTH AT 40 MPH.
AT 415 PM PENNY SIZE HAIL WAS REPORTED IN TOOELE.
IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR UTAH AND SOUTHWEST WYOMING.
LAT...LON 4056 11263 4047 11227 4072 11221 4107 11252
4104 11265
$$
SEAMAN000
WWUS55 KSLC 252244
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
443 PM MDT SAT JUN 25 2005
UTC045-252253-
/O.EXP.KSLC.SV.W.0044.000000T0000Z-050625T2245Z/
TOOELE UT-
443 PM MDT SAT JUN 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TOOELE COUNTY
WILL BE ALLOWED TO EXPIRE AT 445 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER
POSES A THREAT TO LIFE AND PROPERTY. THEREFORE THE SEVERE
THUNDERSTORM WARNING WHICH HAS BEEN IN EFFECT WILL BE ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR UTAH AND SOUTHWEST WYOMING.
LAT...LON 4056 11263 4047 11227 4072 11221 4107 11252
4104 11265
$$
SEAMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:10 PM MDT, 50 minutes earlier.
Area forecast discussion, Jun 25, 3:10 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MDT SAT JUN 25 2005
.SYNOPSIS...SOUTHWESTERLY FLOW WILL REMAIN IN PLACE OVER UTAH INTO
EARLY NEXT WEEK. AN UPPER LOW WILL LIFT ACROSS UTAH TONIGHT. A
DRIER AIRMASS WILL MOVE INTO THE AREA ON SUNDAY AND REMAIN INTO
TUESDAY.
&&
.DISCUSSION...SCATTERED CONVECTION HAS DEVELOPED OVER THE AREA
THIS AFTERNOON. INNOCUOUS CELLS OVER THE WEST ARE PRODUCING STRONG
SURFACE WINDS WHILE STORMS OVER THE EAST HAVE BEEN BRINGING HEAVY
RAINS. SPC SVR WATCH BOX IN PLACE OVER NRN 2/3 OF FORECAST AREA.
ACTIVITY WILL PERSIST INTO TONIGHT AS UPPER LOW OVER WRN NV
GRADUALLY LIFTS OUT TO THE NE. THIS WILL BRING THE DRIER AIR NOW
OVER CENTRAL AND SRN NV INTO WRN UT SUPPRESSING ANY CONVECTION
TOMORROW. THE EAST MIGHT SEE ISOLATED DEVELOPMENT AS THAT
SIDE OF THE MTNS WILL BE SLOWER TO DRY. HOWEVER...THE MAIN UPPER TROF
REMAINS TO OUR WEST AND ADDITIONAL WEAK SHORT WAVES WILL GRAZE THE
FAR NORTH SUN NIGHT AND AGAIN MON. THE ENTIRE TROF MOVES EAST THRU
THE NRN ROCKIES TUE DRAGGING A COLD FRONT INTO THE NORTH BEHIND IT.
A WEAK UPPER LOW GETS LEFT BEHIND OFF THE CA COAST TUE. THE GFS
DRAGS THIS ACROSS THE AREA WED AND WED NIGHT WITH A THREAT OF
CONVECTION. FOR NOW...ADDED VERY LOW POPS FOR WED AFTERNOON UNTIL
CONFIDENCE IS GREATER THAT THIS FEATURE WILL ACTUALLY MOVE INLAND.
APPEARS AT THIS TIME THAT IT WILL BE DRY FOR THE END OF THE WEEK.
&&
.HYDRO...LITTLE COTTONWOOD CREEK RUNNING NEAR BANKFULL FROM
SNOWMELT...WITH AVERAGE MELT RATES IN EXCESS OF 3 INCHES PER DAY. ANY
SIGNIFICANT RAINFALL FROM THUNDERSTORMS COULD ENHANCE FLOWS ENOUGH TO
LEAD TO FLOODING OF SOME RESIDENTIAL AREAS...SO FLOOD WATCH WILL
REMAIN IN EFFECT.
&&
.AVIATION...SEE SLCTAFSLC FOR DETAILS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH FOR LITTLE COTTONWOOD CREEK UFN UTZ003-008.
RED FLAG WARNING FIRE WX ZONES 420 SOUTH OF I-80 AND
434-435-437-439-440 BELOW 6500 FEET UNTIL 9PM MDT.
SVR TSTM WATCH NRN 2/3 OF UT UNTIL 8 PM MDT.
WY...NONE.
&&
WILENSKYHazardous weather outlook, Jun 25, 6:29 AM MDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 629 AM MDT SAT JUN 25 2005 UTZ001>021-WYZ021-261300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 629 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST WYOMING ALL ALL OF UTAH EXCEPT THE FAR EASTERN COUNTIES. .DAY ONE...TODAY ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER SOUTHWEST UTAH THIS MORNING...WITH SCATTERED THUNDERSTORMS DEVELOPING OVER THE ENTIRE AREA THIS AFTERNOON. SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. THE STORMS WILL BE GENERATED IN RESPONSE TO A MID LEVEL DISTURBANCE LIFTING NORTH ACROSS THE REGION AND INCREASING ATMOSPHERIC MOISTURE. SCATTERED DRY LIGHTNING CAN BE EXPECTED OVER MOST OF WESTERN AND SOUTH CENTRAL UTAH TODAY WITH A FEW OF THE STORMS PRODUCING LITTLE OR NO RAINFALL. STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL ALSO LEAD TO EXTREME FIRE WEATHER CONDITIONS. SEE THE LATEST SLCRFWSLC FOR DETAILS. AVERAGE MELT RATES IN EXCESS OF 3 INCHES PER DAY IN THE HIGHER ELEVATION SNOWPACK AREAS...COUPLED WITH ANY SIGNIFICANT RAINFALL FROM THUNDERSTORMS...COULD LEAD TO FLOODING THIS AFTERNOON AND EVENING. A FLOOD WATCH REMAIN IN EFFECT FOR LITTLE COTTONWOOD CREEK...SEE THE LATEST SLCFFASLC FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:29 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 46 min |
| Jun 25, 3:34 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 45 min |
| Jun 25, 5:31 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 44 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.